Idaho, 2002Heavy Snow in Idaho, November 18, 2002
November 18, 2002 · NWS OTX · 2 events in 2 counties and zones
Heavy snow fell on the mountains of the Idaho panhandle on November 18, generally above 4000 feet. 7".
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy snow fell on the mountains of the Idaho panhandle on November 18, generally above 4000 feet. Snowfall totals include: Schweitzer Bowl SNOTEL...12", Bear Mountain SNOTEL...10", Mica Creek SNOTEL...8", Lost Lake SNOTEL...8", and the Humboldt Gulch SNOTEL...7".
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 17, 8:40 PM PST, 3 hours 20 minutes earlier.
Area forecast discussion, Nov 17, 8:40 PM PST, 3 hours 20 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
840 PM PST SUN NOV 17 2002
WEAKENING JET IS CRUISING ACROSS CENTRAL BC THIS EVENING WHILE
ENHANCING THE WNW FLOW ALOFT ACROSS THE INLAND NW AS THE UPPER RIDGE
BUILDS. A WAVE CLOUD HAS DEVELOPED IN THE LEE OF THE CASCADES AND
SPREADING ACROSS THE OKANOGAN HIGHLANDS TO THE BASIN AT ABOUT 15000
MSL. THIS MOISTURE WAS PICKED UP BY IN THE MODELS. LOWER LEVELS
REMAIN DRY AND NO PCPN BEING REPORTED. TO THE EAST...LOW LEVEL
WESTERLY FLOW HAD CONTINUED THE UPSLOPE CLOUDS AND ISOLATED SHOWERS
IN THE PANHANDLE THIS EVENING. THE RADAR RETURNS HAVE DIMINISHED...
BUT THE BUFR SOUNDINGS SHOW THE LOW LEVEL MOISTURE TO LINGER THROUGH
THE NIGHT WHILE THE MID AND HIGH LEVEL INCREASE TOWARD MORNING. TEMPS
IN EXTREME ERN WA FROM SPOKANE TO PULLMAN HAVE DROPPED TO WITHIN A
FEW DEGREES OF THE LOWS DUE TO THE LACK OF CLOUD COVER THIS
EVENING...YET WITH INCREASING CLOUDS OVER NIGHT EXPECT TEMPS TO HOLD
TO NEAR TO SLIGHTLY ABOVE LAST NIGHTS VALUES. WARM ADVECTION WILL
BEGIN BY MONDAY MORNING AS THE LOW LEVEL FLOW TURNS MORE SWRLY...YET
PERSISTENT CLOUD COVER WILL HAMPER TEMPS FROM REACHING THE HIGHS SEEN
ON SUNDAY. WILL MAKE SOME UPDATES TO THE FORECASTS THIS EVENING.
RFOX.
...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...
GEG 034/045/037/048/034/049 033200
COE 035/045/037/048/035/048 044400
PUW 036/046/039/052/037/051 002000
LWS 039/050/040/054/038/055 003000
CQV 035/049/038/048/035/051 065410
SPT 033/045/035/048/035/047 166510
WWP 033/045/035/048/033/047 146520
EAT 036/048/035/051/035/046 001000
MWH 037/051/037/053/036/050 000000
.OTX...NONE.
Hazardous weather outlook, Nov 17, 4:35 AM PST, 19 hours 25 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-181430-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
435 AM PST SUN NOV 17 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO
.DAY ONE... TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Heavy Snow, Boundary/Bonner/ X Nw Kootenai
- When
- November 18, 12:00 AM PST to 11:59 PM PST
- Where
- Boundary/Bonner/ X Nw Kootenai forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
Heavy Snow, Shoshone/E Kootenai/E Benewah/E Latah
- When
- November 18, 12:00 AM PST to 11:59 PM PST
- Where
- Shoshone/E Kootenai/E Benewah/E Latah forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5326440, 5326441.